Hail, Campbell
- When
- June 25, 12:10 AM MST
- Where
- Campbell County, 12 mi W of Wright
- Measured
- 2 in hail
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 43.750, -105.730
Windows were cracked from the large hail.
A severe thunderstorm moved across southern Campbell County during the night, producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm moved across southern Campbell County during the night, producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 24, 9:37 PM MST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1037 PM MDT WED JUN 24 2015
.SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT
ISSUED AT 401 PM MDT WED JUN 24 2015
CURRENT SURFACE ANALYSIS SHOWS WEAK LOW PRESSURE OVER
NORTHEAST NEB...WITH A SURFACE TROF SOUTH AND EAST OF THE FORECAST
AREA. UPPER LEVEL ANALYSIS SHOWS NEAR ZONAL FLOW ACROSS THE
REGION...WITH A DISTURBANCE MOVING ACROSS ND AND NORTHERN SD RIGHT
NOW AND ANOTHER ACROSS SOUTHERN WY. WEAK EMBEDDED ENERGY IS NOTED
FURTHER UPSTREAM ACROSS WESTERN MT...NORTHWEST WY...AND ID...MOVING
QUICKLY EASTWARD. A LONG LIVED SUPERCELL THUNDERSTORM TRACKED ACROSS
FAR NORTHEAST WY INTO THE SPEARFISH AREA...BUT HAS DISSIPATED IN THE
LAST HOUR OR SO. OTHERWISE... LIGHTER SHOWERS AND THUNDERSTORMS HAVE
TRACKED ACROSS NORTHWEST SD THROUGH THE EARLY AFTERNOON.
ELSEWHERE...SKIES ARE PARTLY CLOUDY. TEMPS ARE IN THE 70S AND LOWER
80S ACROSS MUCH OF THE AREA...EXCEPT COOLER WHERE SHOWERS AND CLOUDS
HAVE HUNG AROUND. NORTHERLY WINDS ARE BREEZY AT TIMES IN SOME AREAS
ACROSS THE SD PLAINS.
MORE SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED OVER THE NEXT
24 TO 36 HOURS AS ADDITIONAL DISTURBANCES CROSS THE REGION. THE BEST
CHANCES FOR PCPN LOOK TO BE LATER TONIGHT AND THURSDAY...ESPECIALLY
OVER THE BLACK HILLS AREA. SOME AREAS OF HEAVIER RAINFALL CAN BE
EXPECTED...SO HAVE DECIDED TO ISSUE A FLOOD WATCH FOR MOST OF THE
BLACK HILLS AREA FROM MIDNIGHT TONIGHT THROUGH THURSDAY EVENING.
HOWEVER...THERE IS SOME LIGHT AT THE END OF THE TUNNEL...AS A MUCH
DRIER AND WARMER PATTERN DEVELOPS ON FRIDAY AND PERSISTS INTO AT
LEAST THE FIRST PART OF NEXT WEEK.
FOR LATE TODAY AND TONIGHT...THERE IS STILL SOME UNCERTAINTY ON HOW
MUCH ACTIVITY THERE WILL BE THROUGH AT LEAST THE EARLY EVENING AS
CURRENT SHORTWAVE EXITS THE AREA AND ONLY WEAK FORCING REMAINS TO
THE WEST. SOME HIGHER TERRAIN STORMS OVER EASTERN WY AND POSSIBLY
THE BLACK HILLS ARE THE MOST LIKELY SCENARIO THROUGH THIS
TIME...WITH SOME OF THE ACTIVITY POSSIBLY MOVING ACROSS THE PLAINS
INTO THE EVENING. WITH PLENTY OF INSTABILITY IN PLACE...FORECAST
CAPE VALUES OF 1000 TO 2500 J/KG...STRONG TO SEVERE STORMS ARE
POSSIBLE ACROSS THE AREA...ESPECIALLY NORTHEAST WY INTO SOUTHERN SD.
SHEAR IS SUFFICIENT FOR SUPERCELLS IN MOST AREAS. DURING THE
OVERNIGHT...STORMS WILL LIKELY INCREASE IN COVERAGE AGAIN ACROSS
NORTHEAST WY AND THE BLACK HILLS AREA...AS THE NEXT DISTURBANCE
CROSSES. STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN...WITH LARGE
HAIL AND STRONG WIND GUSTS THE MAIN THREATS...ALONG WITH SOME
HEAVIER RAINFALL IN SOME AREAS.
THIS DISTURBANCE WILL LINGER ACROSS THE AREA INTO THURSDAY...WITH
GOOD CHANCES FOR SHOWERS AND STORMS...ESPECIALLY OVER THE BLACK
HILLS AREA IN THE MORNING. ACTIVITY LOOKS TO BE SCATTERED TO
NUMEROUS THROUGH MUCH OF THE DAY. THE THREAT FOR SEVERE STORMS DOES
NOT LOOK AS STRONG...BUT A FEW STRONGER STORMS ARE CERTAINLY
POSSIBLE OVER PORTIONS OF NORTHEAST WY INTO SOUTHWEST SD. WITH A LOT
CLOUD COVER AND PCPN ACROSS THE AREA...TEMPS LOOK TO BE ON THE
COOLER SIDE...WITH HIGHS MOSTLY IN THE MID 60S TO MID 70S. ACTIVITY
SHOULD TAPER OFF GENERALLY FROM WEST TO EAST DURING THE LATE
AFTERNOON AND NIGHTTIME HOURS.
.LONG TERM...FRIDAY THROUGH WEDNESDAY
ISSUED AT 401 PM MDT WED JUN 24 2015
THE BROAD HIGH AMPLITUDE UPPER RIDGE WILL CONTINUE BUILDING OVER
THE WESTERN CONUS ON FRIDAY. A WEAK DISTURBANCE IN THE UPPER FLOW
WILL CREATE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER
WESTERN AND CENTRAL SOUTH DAKOTA FRIDAY. THE RIDGE WILL CONTINUE
TO STRENGTHEN OVER THE WEEKEND...BRINGING DRIER WEATHER INTO EARLY
NEXT WEEK. ALTHOUGH MAINLY DRY WEATHER IS EXPECTED FROM THE
WEEKEND INTO EARLY NEXT WEEK...A FEW SHORTWAVES ROUNDING THE UPPER
RIDGE MAY BE STRONG ENOUGH TO PRODUCE ISOLATED STORMS...MAINLY
ACROSS THE BLKHLS. WARMER TEMPS ARE EXPECTED WITH HIGHS REGULARLY
REACHING THE 80S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1035 PM MDT WED JUN 24 2015
VFR CONDITIONS EXPECTED FOR MUCH OF THE NIGHT. WDSPRD CONVECTION
IS THEN EXPECTED TO DEVELOP THURSDAY MORNING ACROSS NERN WY AND
SPREAD EWD INTO WRN SD...PRODUCING RATHER WDSPRD MVFR/IFR
CONDITIONS. CONDITIONS WILL THEN IMPROVE FROM WEST TO EAST
THURSDAY AFTN/EVE AS PCPN DECREASES.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH THROUGH THURSDAY EVENING FOR SDZ024>031-041-042-
072>074.
WY...FLOOD WATCH THROUGH THURSDAY EVENING FOR WYZ057-058.
&&
SHORT TERM...26
LONG TERM...13
AVIATION...JOHNSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 316 PM MDT WED JUN 24 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-251300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 316 PM MDT WED JUN 24 2015 ...FLOOD WATCH FOR THE BLACK HILLS AREA FROM LATE TONIGHT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS STILL A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA THROUGH TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS. STORMS WILL INCREASE IN COVERAGE TONIGHT...ESPECIALLY AFTER MIDNIGHT...CONTINUING INTO THURSDAY. AREAS OF MODERATE TO HEAVY RAINFALL ARE LIKELY...ESPECIALLY ACROSS THE BLACK HILLS AREA. THE ADDITIONAL RAIN...COMBINED WITH ALREADY SATURATED GROUND AND MANY CREEKS AND STREAMS RUNNING HIGH FROM PREVIOUS RAINFALL...MAY RESULT IN FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL WEATHER DISTURBANCES WILL BRING CHANCES FOR THUNDERSTORMS THROUGH FRIDAY...WITH STRONGER STORMS POSSIBLE AT TIMES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND SOUTHWESTERN SOUTH DAKOTA ON THURSDAY. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS. AREAS OF MODERATE TO HEAVY RAINFALL ARE LIKELY ON THURSDAY... ESPECIALLY ACROSS THE BLACK HILLS AREA...WHICH MAY RESULT IN ADDITIONAL FLOODING OF RIVERS...CREEKS...AND ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The Riverton/Lander radar (KRIW), 235 km away, was scanning. The volume nearest the first event began at 07:11 UTC.
2 hail. Local standard time, as filed.
Windows were cracked from the large hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587465, 587466.